Explicit formulas and asymptotic expansions for certain mean square of Hurwitz zeta-functions: III

Masanori Katsurada, Kohji Matsumoto

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The main object of this paper is the mean square Ih(s) of higher derivatives of Hurwitz zeta functions ζ(s,α). We shall prove asymptotic formulas for Ih(1/2 + it) as t → + +∞ with the coefficients in closed expressions (Theorem 1). We also prove a certain explicit formula for Ih(1/2 + it) (Theorem 2), in which the coefficients are, in a sense, not explicit. However, one merit of this formula is that it contains sufficient information for obtaining the complete asymptotic expansion for Ih(1/2 + it) when h is small. Another merit is that Theorem 1 can be strengthened with the aid of Theorem 2 (see Theorem 3). The fundamental method for the proofs is Atkinson's dissection argument applied to the product ζ(u,α)ζ(v,α) with the independent complex variables u and v.

Original languageEnglish
Pages (from-to)239-266
Number of pages28
JournalCompositio Mathematica
Volume131
Issue number3
DOIs
Publication statusPublished - 2002

Fingerprint

Hurwitz zeta Function
Mean Square
Asymptotic Expansion
Explicit Formula
Theorem
Dissection
Complex Variables
Coefficient
Asymptotic Formula
Sufficient
Derivative
Closed

Keywords

  • Asymptotic expansion
  • Hurwitz zeta function
  • Mean square
  • Riemann zeta function

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Explicit formulas and asymptotic expansions for certain mean square of Hurwitz zeta-functions : III. / Katsurada, Masanori; Matsumoto, Kohji.

In: Compositio Mathematica, Vol. 131, No. 3, 2002, p. 239-266.

Research output: Contribution to journalArticle

@article{8cbb7bb1995146a6b2a56b3a01707084,
title = "Explicit formulas and asymptotic expansions for certain mean square of Hurwitz zeta-functions: III",
abstract = "The main object of this paper is the mean square Ih(s) of higher derivatives of Hurwitz zeta functions ζ(s,α). We shall prove asymptotic formulas for Ih(1/2 + it) as t → + +∞ with the coefficients in closed expressions (Theorem 1). We also prove a certain explicit formula for Ih(1/2 + it) (Theorem 2), in which the coefficients are, in a sense, not explicit. However, one merit of this formula is that it contains sufficient information for obtaining the complete asymptotic expansion for Ih(1/2 + it) when h is small. Another merit is that Theorem 1 can be strengthened with the aid of Theorem 2 (see Theorem 3). The fundamental method for the proofs is Atkinson's dissection argument applied to the product ζ(u,α)ζ(v,α) with the independent complex variables u and v.",
keywords = "Asymptotic expansion, Hurwitz zeta function, Mean square, Riemann zeta function",
author = "Masanori Katsurada and Kohji Matsumoto",
year = "2002",
doi = "10.1023/A:1015585314625",
language = "English",
volume = "131",
pages = "239--266",
journal = "Compositio Mathematica",
issn = "0010-437X",
publisher = "Cambridge University Press",
number = "3",

}

TY - JOUR

T1 - Explicit formulas and asymptotic expansions for certain mean square of Hurwitz zeta-functions

T2 - III

AU - Katsurada, Masanori

AU - Matsumoto, Kohji

PY - 2002

Y1 - 2002

N2 - The main object of this paper is the mean square Ih(s) of higher derivatives of Hurwitz zeta functions ζ(s,α). We shall prove asymptotic formulas for Ih(1/2 + it) as t → + +∞ with the coefficients in closed expressions (Theorem 1). We also prove a certain explicit formula for Ih(1/2 + it) (Theorem 2), in which the coefficients are, in a sense, not explicit. However, one merit of this formula is that it contains sufficient information for obtaining the complete asymptotic expansion for Ih(1/2 + it) when h is small. Another merit is that Theorem 1 can be strengthened with the aid of Theorem 2 (see Theorem 3). The fundamental method for the proofs is Atkinson's dissection argument applied to the product ζ(u,α)ζ(v,α) with the independent complex variables u and v.

AB - The main object of this paper is the mean square Ih(s) of higher derivatives of Hurwitz zeta functions ζ(s,α). We shall prove asymptotic formulas for Ih(1/2 + it) as t → + +∞ with the coefficients in closed expressions (Theorem 1). We also prove a certain explicit formula for Ih(1/2 + it) (Theorem 2), in which the coefficients are, in a sense, not explicit. However, one merit of this formula is that it contains sufficient information for obtaining the complete asymptotic expansion for Ih(1/2 + it) when h is small. Another merit is that Theorem 1 can be strengthened with the aid of Theorem 2 (see Theorem 3). The fundamental method for the proofs is Atkinson's dissection argument applied to the product ζ(u,α)ζ(v,α) with the independent complex variables u and v.

KW - Asymptotic expansion

KW - Hurwitz zeta function

KW - Mean square

KW - Riemann zeta function

UR - http://www.scopus.com/inward/record.url?scp=0036277265&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036277265&partnerID=8YFLogxK

U2 - 10.1023/A:1015585314625

DO - 10.1023/A:1015585314625

M3 - Article

AN - SCOPUS:0036277265

VL - 131

SP - 239

EP - 266

JO - Compositio Mathematica

JF - Compositio Mathematica

SN - 0010-437X

IS - 3

ER -